Alert archive / California / Small Craft Advisories in 2015
Small Craft Advisory 8, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Feb 10, 2015, 2:26 PM PST. It took effect at Feb 11, 2015, 4:00 AM PST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2015, 2:26 PM PST (22:26 UTC)
- In effect from
- Feb 11, 2015, 4:00 AM PST
- Expired
- Feb 12, 2015, 2:22 PM PST
- In force
- 34 hr
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 10, 1:25 PM PST, 1 hour 1 minute earlier.
Area forecast discussion, Feb 10, 1:25 PM PST, 1 hour 1 minute before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 125 PM PST TUE FEB 10 2015 .SYNOPSIS... SANTA ANA WINDS WILL DEVELOP TODAY AND PERSIST THROUGH THE REMAINDER OF THE WEEK AS SURFACE HIGH PRESSURE BUILDS INTO THE GREAT BASIN. A WARMING TREND WILL LEAD TO WELL ABOVE NORMAL TEMPERATURES FOR THE SECOND HALF OF THE WEEK AND INTO THE WEEKEND AS HIGH PRESSURE BUILDS ALOFT. COOLER WEATHER AND SOME CLOUDS SHOULD RETURN EARLY NEXT WEEK. && .SHORT TERM (TODAY-FRI)...THE SANTA ANAS ARE BACK AND HERE TO STAY FOR AWHILE. GRADIENTS AND UPPER SUPPORT WILL PEAK WED AND THU MORNINGS, ENOUGH TO GENERATE ISOLATED WARNING LEVEL WINDS OVER THE FAVORED PARTS OF LA COUNTY (MAINLY THE MTNS), WHILE ADVISORY LEVEL WINDS COVER MOST OF THE REST OF VENTURA AND LA COUNTIES (MINUS THE LA COASTAL PLAIN). TEMPS ALREADY STARTED A NOTICABLE UPWARD TREND TODAY (CAMARILLO TIED A RECORD) AND THE WARMING TREND WILL CONTINUE THROUGH FRI WITH HIGHS IN THE MID TO UPPER 80S ACROSS LOWER ELEVATIONS AND POSSIBLY SOME ISOLATED LOWER 90S. RECORDS ARE MOSTLY IN THE 88-91 RANGE SO THE CURRENT FORECAST IS RIGHT UP INTO THAT TERRITORY. FRIDAY WILL STILL BE BREEZY BUT A GOOD 10-15 MPH WEAKER THAN THE NEXT COUPLE DAYS SO THE CURRENT HEADLINES ONLY RUN THROUGH THU AFTERNOON. .LONG TERM (SAT-TUE)...THE RIDGE PRETTY MUCH STAYS IN TACT THROUGH THE WEEKEND BUT GRADIENTS WILL BE TRENDING ONSHORE SATURDAY AND SUNDAY SO AT THE VERY LEAST WE WILL SEE COASTAL COOLING AS EARLY AS SATURDAY, THEN WORKING ITS WAY INLAND ON SUNDAY. THE TROF THAT PASSES THROUGH TODAY WILL EVENTUALLY PINCH OFF A LOW OVER NRN MEXICO THAT WILL RETROGRADE TO A POINT OFF THE CENTRAL BAJA COAST ON FRIDAY. MODELS HAD AT ONE TIME BROUGHT SOME SIGNIFICANT MOISTURE UP WITH THAT LOW AS IT RESUMES ITS NORTHEASTWARD TREK LATE THIS WEEKEND. HOWEVER, NEWER RUNS NOW ARE TAKING THE LOW ON A MORE SOUTHERN TRAJECTORY THROUGH NRN MEXICO WITH LESS MOISTURE IN OUR AREA. SO CLOUD FORECAST MAY BE A BIT OVERDONE SUNDAY AND TEMPS MAY NEED SOME UPWARD ADJUSTMENT. LATEST RUNS ALSO ARE TOTALLY DRY FOR OUR AREA THROUGH NEXT WEEK, SHOWING LITTLE HOPE OF ANY BREAKTHROUGH STORMS, AT LEAST FOR THE NEXT 10 DAYS. THERE HAS BEEN A FAIR AMOUNT OF MODEL FLIP-FLOPPING ON THIS THOUGH SO CONFIDENCE IN ANY PARTICULAR SOLUTION REMAINS FAIRLY LOW IN THE LONGER RANGE. && .AVIATION...09/1800Z. MID/UPPER LEVEL RIDGE OF HIGH PRESSURE NORTH OF THE AREA AND TROUGH OF LOW PRESSURE OVER THE PACIFIC NW STATES WILL SHIFT SOUTH. UPPER LEVEL MODERATE NORTH WINDS WILL PREVAIL WHILE MID LEVEL LIGHT NORTH WINDS BECOME LIGHT NORTHEAST AFTER 11/17Z. DISORGANIZED MARINE LAYER WITH TOP APPROXIMATELY 2.6KFT AND ISOLATED CLOUD FIELD WILL DIFFER BY MINUS 2KFT WEDNESDAY MORNING. MARINE LAYER AT LAX AT 1720Z IS 2617 FEET DEEP AND THE INVERSION TOP IS AT 4750 FEET WITH A TEMP OF 17 DEGREES C. KLAX...INCREASING UPPER LEVEL CLOUDS LIKELY AFTER 11/12Z OTHERWISE LOW LEVEL NORTHEAST WIND ABOVE .5KFT AROUND 15KT BETWEEN 11/07-11/16Z IS LIKELY. KBUR...INCREASING UPPER LEVEL CLOUDS LIKELY AFTER 11/12Z OTHERWISE LOW LEVEL NORTHEAST WIND ABOVE 1.5KFT AROUND 25KT BETWEEN 11/04-11/16Z IS LIKELY. VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS && .MARINE...10/200 PM. SMALL CRAFT ADVISORY CONDITIONS FOR NORTH-NORTHWEST WINDS FOR THE OUTER WATERS FROM POINT PIEDRAS BLANCAS TO POINT SAL AND FROM POINT SAL TO SAN CLEMENTE ISLAND WILL LIKELY END LATE THIS EVENING. SCA CONDITIONS FOR NORTHEAST WINDS WILL LIKELY EXIST FROM SANTA MONICA TO VENTURA HARBOR AND OUT TO THE NORTHERN CHANNEL ISLAND WEDNESDAY MORNING AND AGAIN THURSDAY MORNING AND LOCAL GUSTS TO 25 KT ARE EXPECTED OVER THE SAN PEDRO BASIN AND OUT TO SANTA CATALINA ISLAND AS WELL. THE RELATIVELY SHORT PERIOD WEST SWELL WILL CONTINUE TO SUBSIDE BELOW SCA CONDITIONS FOR HAZARDOUS SEAS. A LONG PERIOD WEST-NORTHWEST SWELL THAT WAS GENERATED LAST WEEK IN THE WESTERN PACIFIC WILL ARRIVE LATE WED EVENING AND PERSIST THROUGH FRIDAY...THE SWELL IS EXPECTED TO PEAK AT 10 FEET AND SCA CONDITIONS FOR HAZARDOUS SEAS ARE POSSIBLE THURSDAY AFTERNOON. && .BEACHES...10/200 PM. HIGH SURF CONDITIONS WILL SUBSIDE THROUGH THIS EVENING. THERE IS A 30 PERCENT CHANCE THAT HIGH SURF CONDITIONS COULD LINGER THROUGH 4 AM WEDNESDAY. A LONGER PERIOD WEST SWELL WILL MOVE INTO THE COASTAL WATERS WEDNESDAY NIGHT AND HIGH SURF CONDITIONS MAY REDEVELOP FOR LATE WEEK. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...MW AVIATION/MARINE...30 WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 10, 6:00 AM PST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST TUE FEB 10 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-111400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST TUE FEB 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT GUSTY WINDS WILL AFFECT THE SANTA BARBARA SOUTH COAST AND THE I-5 CORRIDOR THIS MORNING. BEACHGOERS WILL FACE BOTH HAZARDOUS SURF AND A GREATER THAN NORMAL RISK OF RIP CURRENTS. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY A MODERATE SANTA ANA WIND EVENT AND VERY WARM TEMPERATURES ARE EXPECTED BOTH WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 2:22 PM PST | High Wind Warning | LOX | 29 hr | |
| Feb 10, 2:22 PM PST | Wind Advisory | LOX | Los Angeles | 44 hr |
| Feb 10, 3:02 PM PST | Small Craft Advisory for Hazardous Seas | LOX | 5 hr |
Nearby
Small Craft Advisories in California, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.